Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 24, 2007, 10:51 PM CST for Fayette County, Pickens County, Tuscaloosa County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2007, 10:51 PM CST (04:51 UTC)
- Expired
- Feb 24, 2007, 11:30 PM CST
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Fayette County, AL, Pickens County, AL, Tuscaloosa County, AL
The radar
The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:20 PM CST | TSTM WND DMG | 5 W Carrollton, AL | TREES DOWN ON PINE GROVE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:52 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 250452
SVRBMX
ALC057-107-125-250530-
/O.NEW.KBMX.SV.W.0037.070225T0451Z-070225T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1051 PM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA
PICKENS COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF ALICEVILLE
NORTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE CITY OF LAKE LURLEEN STATE PARK
* UNTIL 1130 PM CST
* AT 1051 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF CARROLLTON TO COCHRANE...OR ALONG A LINE
EXTENDING FROM 16 MILES NORTH OF ALICEVILLE TO 6 MILES WEST OF
ALICEVILLE...AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
REFORM BY 1100 PM CST
GORDO...NEWTONVILLE AND ELROD BY 1110 PM CST
BERRY AND LAKE LURLEEN STATE PARK BY 1120 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...PENNY SIZE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3341 8823 3350 8805 3353 8795 3362 8788
3380 8760 3367 8752 3331 8761 3301 8832
$$1 follow-up statement
000
WWUS54 KBMX 250518
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 PM CST SAT FEB 24 2007
ALC107-250528-
/O.CAN.KBMX.SV.W.0037.000000T0000Z-070225T0530Z/
PICKENS AL-
1118 PM CST SAT FEB 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR PICKENS COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
ALABAMA.
LAT...LON 3363 8786 3380 8760 3368 8753 3364 8753
3342 8759 3334 8760 3331 8763 3322 8784
3352 8783 3354 8794
$$
ALC057-125-250530-
/O.CON.KBMX.SV.W.0037.000000T0000Z-070225T0530Z/
TUSCALOOSA AL-FAYETTE AL-
1118 PM CST SAT FEB 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR SOUTHERN FAYETTE AND NORTHWESTERN TUSCALOOSA COUNTIES...
AT 1115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
NEWTONVILLE TO 9 MILES WEST OF ELROD...OR ALONG A LINE EXTENDING FROM
16 MILES SOUTH OF FAYETTE TO 15 MILES NORTHEAST OF ALICEVILLE...
MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEWTONVILLE BY 1125 PM CST
6 MILES NORTHWEST OF LAKE LURLEEN STATE PARK AND 9 MILES SOUTHWEST
OF BERRY BY 1130 PM CST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
ALABAMA.
LAT...LON 3363 8786 3380 8760 3368 8753 3364 8753
3342 8759 3334 8760 3331 8763 3322 8784
3352 8783 3354 8794
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 6:45 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Feb 24, 6:45 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CST SAT FEB 24 2007 .UPDATE...MESOSCALE UPDATE. ALL EYES HERE FOCUSED ON DEWPOINTS. SEEING SURGE OF MOISTURE COMING UP INTO CENTRAL MS NOW. EXPECTING MOISTURE TONGUE TO SLIDE EASTWARD...MAYBE NOT AS FAR NORTH...AS ENTIRE UPPER SYSTEM BEGINS TO LIFT. OF COURSE ALL OTHER DYNAMICS WILL BE IN PLAY. JUST TO SPOUT SOME EYE POPPING EXPECTED NUMBERS...800+ 0-3 KM HELICITY VALUES... 4 TO 5 0-3 KM EHI...50 KT WINDS AT AROUND 1500 FT. OVERALL THE QUESTION REMAINS HOW FAR NORTH AND EAST WILL WE BE CAPPED? THE NEXT QUESTION WILL BE...IS THERE ENOUGH FRONTAL FORCING TO OVERCOME THE CAP? (MORE THAN LIKELY) THERE IS NO DOUBT THAT EVERYTHING ON THE SCOPE TONIGHT WILL BE SPINNING. THAT DRAWS THE QUESTION...WITH DEWPOINTS IN MIND...SURFACE BASED VS. ELEVATED. THAT WILL BE HARD TO DISCERN TONIGHT. ANOTHER QUESTION IS...WILL THERE BE TOO MUCH SHEAR ALOFT TO LOP-OFF TOPS...LIMITING GROWTH AND TORNADO THREAT? (POSSIBLY) EVEN IF...DAMAGING STRAIGHT-LINE WINDS ARE STILL ON THE TABLE. SOUNDS LIKE I HAVE MORE QUESTIONS THAN ANSWERS. TIMING STILL LOOKS GOOD ON THE LINE. THIS BROKEN SQUALL LINE SHOULD SHOOT ON THROUGH. THINGS TO LOOK FOR...ESPECIALLY THE FURTHER SOUTH YOU GO...ARE TRAINING SUPERCELLS. IF THE NORTHERN PORTION LINE LAYS OVER (SW/NE ORIENTATION) AREAS COULD SEE A COUPLE OF ROUNDS IN A SHORT TIME. OUTSIDE THE SEVERE THREAT...WINDS WILL BE GUSTY TONIGHT WITH COMMON 30 TO 40 MPH GUSTS ACROSS THE AREA. THIS ALONE WILL TOSS AROUND LIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...ETC.. SOME WEAKENED TREES MAY ALSO SUCCUMB TO STRONGER GUSTS. JONES/90 && .AVIATION...DISCUSSION FOR 00Z TAFS. STRONG PRESSURE GRADIENT PRODUCING GUSTY CONDITIONS AT ALL TERMINALS THIS AFTERNOON AND THIS TREND WILL CONTINUE THROUGH MUCH OF THE NEXT 24 HOURS. SOUTHEASTERLY WINDS FROM 10-15KTS WITH GUSTS TO 25 KTS. HIGHEST WINDS EXPECTED NEAR A COLD FRONT COMING THROUGH THE AREA OVERNIGHT. WINDS VEERING AND INCREASING TO AROUND 15 KTS GUSTS TO 25-40KTS TCL/BHM/EET/MGM 07-10Z AND ANB/TOI 08-11Z. VCTS THUNDER INSTALLED AHEAD OF THE MAIN CONVECTIVE AREA WITH THUNDER AT TERMINALS FOR ONLY A FEW HOUR WINDOW. FROM 01-07Z...WINDS FROM 2000-4000 FT MAY REACH 60+ KTS. CEILINGS WILL BE VFR UNTIL CONVECTIVE BAND APPROACHES...THEN DROP TO MVFR...ADDED TEMPO IFR IMMEDIATELY BEHIND THE CONVECTIVE LINE FOR A FEW HOURS...THEN SKIES CLEAR. WINDS VEER EVEN MORE TO AROUND 240 10G22 AFTER 14-16Z. 75/LINHARES && .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY ALL ZONES THROUGH 6 AM SUNDAY MORNING. &&
Hazardous weather outlook, Feb 24, 9:29 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 929 PM CST SAT FEB 24 2007 ALZ011>015-017>050-251230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 929 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL ALABAMA TONIGHT. A LINE OF THUNDERSTORMS HAS ENTERED NORTHWEST ALABAMA THIS EVENING. THE THUNDERSTORMS WILL EXTEND EASTWARD TO AN ONEONTA TO LINDEN LINE BY MIDNIGHT....THEN TO NEAR AUBURN AND TROY BY 6 AM. THOUGH THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS ASSOCIATED WITH AN ADVANCING BROKEN SQUALL LINE...THERE IS ALSO A THREAT OF TORNADOES WITH ANY THUNDERSTORMS THAT DEVELOP...ESPECIALLY SOUTH OF INTERSTATE 20. THE KEY FACTOR IN DETERMINING THE POTENTIAL SEVERITY OF THE STORMS WILL BE THE EXTENT OF THE RETURN OF LOW LEVEL MOISTURE AHEAD OF THE STORMS. AT THIS TIME...THE BEST MOISTURE WILL BE SOUTH OF A LINE FROM TUSCALOOSA TO TROY. IN ADDITION TO THE THUNDERSTORM THREAT...A WIND ADVISORY IS IN EFFECT TONIGHT THROUGH 6 AM SUNDAY FOR SUSTAINED SURFACE WINDS OF 20 TO 25 MPH WITH WIND GUSTS AT 40 TO 45 MPH OR MORE AT TIMES. THESE HIGH WINDS MAY BREAK TREE LIMBS...THROW ABOUT LIGHT OBJECTS AND CAUSE TRAVEL PROBLEMS ON EAST-WEST ORIENTED ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORMS ARE EXPECTED TO BE ONGOING SUNDAY MORNING. AT THIS TIME...THERE IS A LINGERING RISK FOR SEVERE THUNDERSTORMS FOR LOCATIONS IN FAR EASTERN AND SOUTHEASTERN CENTRAL ALABAMA. DAMAGING WIND GUSTS WILL REMAIN THE PRIMARY THREAT...BUT ISOLATED TORNADOES ARE STILL POSSIBLE. AS MENTIONED ABOVE...THE AMOUNT OF AVAILABLE MOISTURE AND SUBSEQUENT INSTABILITY WILL BE KEY FACTORS IN DETERMINING THE STRENGTH OF THE LINE OF THUNDERSTORMS OVERNIGHT AND INTO SUNDAY MORNING. BEHIND THE LINE OF THUNDERSTORMS...SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING WITH GUSTS NEAR OR ABOVE 30 MPH. A WIND ADVISORY WILL LIKELY BE ISSUED DURING THE DAY ON SUNDAY. ANOTHER STORM IS EXPECTED TO APPROACH CENTRAL ALABAMA THURSDAY AND THURSDAY NIGHT...BRINGING THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS. AT THIS POINT IT IS TOO EARLY TO DETERMINE THE SPECIFIC THREAT OF SEVERE WEATHER...BUT THERE IS AT LEAST THE POSSIBILITY OF A FEW STRONG STORMS. OTHERWISE...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED SATURDAY NIGHT INTO SUNDAY MORNING. STEFKOVICH
In the hours before
Local storm report, Feb 24, 8:58 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM NON-TSTM WND DMG BLOUNTSVILLE 34.08N 86.59W
02/24/2007 BLOUNT AL EMERGENCY MNGR
A FEW POWER LINES WERE BLOWN DOWN CAUSING A MINOR FIRE.
&&
LINHARESLocal storm report, Feb 24, 9:37 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG 3 W HACKLEBURG 34.27N 87.89W
02/24/2007 MARION AL PUBLIC
TREE BLOWN DOWN ON A HOUSE WEST OF HACKLEBURG.
0910 PM TSTM WND DMG HAMILTON 34.14N 87.98W
02/24/2007 MARION AL EMERGENCY MNGR
A DEAD TREE WAS BLOWN INTO A PASSING CARS WINDOW. LOCATED
ON MILITARY STREET AND COUNTY HIGHWAY 42. NO INJURIES.
&&
AARONLocal storm report, Feb 24, 10:09 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLASH FLOOD 2 N SULLIGENT 33.92N 88.13W
02/24/2007 LAMAR AL EMERGENCY MNGR
HIGHWAY 17 CLOSED JUST NORTH OF SULLIGENT DUE TO
FLOODING.
&&
AARONLocal storm report, Feb 24, 10:20 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL WINFIELD 33.93N 87.80W
02/24/2007 E0.50 INCH MARION AL PUBLIC
DIME SIZE HAIL REPORTED IN WINFIELD.
&&
AARONLocal storm report, Feb 24, 10:43 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND DMG HAMILTON 34.14N 87.98W
02/24/2007 MARION AL EMERGENCY MNGR
POWER LINE DOWN ON AN UNMANNED VEHICLE AT HWY 17 AND US
78.
&&
AARONLocal storm report, Feb 24, 10:47 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1047 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM FLASH FLOOD VERNON 33.76N 88.11W
02/24/2007 LAMAR AL EMERGENCY MNGR
SEVERAL ROADS CURRENTLY FLOODED IN VERNON.
&&
AARONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Feb 24, 9:36 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
| Feb 24, 10:02 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Marion | 43 min |
| Feb 24, 10:27 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 48 min |
| Feb 24, 11:06 PM CST | Tornado Warning | BMX | Pickens | 24 min |
| Feb 24, 11:29 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 46 min |
| Feb 24, 11:49 PM CST | Tornado Warning | BMX | Greene, Sumter | 28 min |
| Feb 25, 12:40 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 35 min |
| Feb 25, 5:53 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.